Alert archive / California / Wind Advisories in 2013

Wind Advisory 59, NWS San Diego, CA

June 24, 2013Riverside County, California

NWS San Diego, CA issued this wind advisory at Jun 24, 2013, 8:05 AM PDT for Riverside County, California. It took effect at Jun 24, 2013, 2:00 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 24, 2013, 8:05 AM PDT (15:05 UTC)
In effect from
Jun 24, 2013, 2:00 PM PDT
Expired
Jun 25, 2013, 3:00 AM PDT
In force
13 hr
Issued by
NWS San Diego, CA

County Riverside County, CA

The radar

The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 3.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WWUS76 KSGX 241505
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
805 AM PDT MON JUN 24 2013

...GUSTY WEST WINDS THROUGH AND BELOW THE BANNING PASS LATE THIS
AFTERNOON THROUGH LATE TONIGHT...

.ONSHORE SURFACE PRESSURE GRADIENTS WILL INCREASE AGAIN THIS
AFTERNOON...AS ANOTHER SYSTEM MOVES INTO NORTHERN CALIFORNIA.
THEREFORE...EXPECT GUSTY WINDS TO DEVELOP THROUGH AND BELOW THE
BANNING PASS AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE
COACHELLA VALLEY ONCE AGAIN LATE THIS AFTERNOON THROUGH LATE
TONIGHT. THE WINDS WILL DECREASE BY TUESDAY MORNING...THEN
INCREASE AGAIN LATE IN THE DAY.

CAZ061-250200-
/O.NEW.KSGX.WI.Y.0059.130624T2100Z-130625T1000Z/
COACHELLA VALLEY-
805 AM PDT MON JUN 24 2013

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM
PDT TUESDAY. 

* WINDS...WEST WINDS 20 TO 35 MPH...WITH GUSTS UP TO 55 MPH.

* TIMING...LATE THIS AFTERNOON THROUGH LATE TONIGHT.

* LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS
  NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY.

* VISIBILITY...LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND 
  SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
1 follow-up statement
277 
WWUS76 KSGX 250243
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
743 PM PDT MON JUN 24 2013

...GUSTY WEST WINDS THROUGH AND BELOW THE BANNING PASS THROUGH LATE
TONIGHT...

.GUSTY WINDS THROUGH AND BELOW THE BANNING PASS AND THE AREAS
NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY TONIGHT. THE WINDS
WILL DECREASE BY TUESDAY MORNING...THEN INCREASE AGAIN LATE IN THE
DAY.

CAZ061-251000-
/O.CON.KSGX.WI.Y.0059.000000T0000Z-130625T1000Z/
COACHELLA VALLEY-
743 PM PDT MON JUN 24 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WINDS...WEST WINDS 20 TO 35 MPH...WITH GUSTS UP TO 55 MPH.

* TIMING...TONIGHT.

* LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS 
  NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. 

* VISIBILITY...LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND 
  SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 24, 4:31 AM PDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jun 24, 4:31 AM PDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
431 AM PDT MON JUN 24 2013

UPDATED AVIATION SECTION

.SYNOPSIS...
A TROUGH OF LOW PRESSURE MOVING INLAND ALONG THE WEST COAST WILL
MAINTAIN STRONGER ONSHORE FLOW AND A DEEPER MARINE LAYER INTO
TUESDAY. FOR THE LATTER HALF OF THE WEEK INTO NEXT WEEK...HIGH
PRESSURE OVER THE WEST WILL STRENGTHEN BRINGING HOT AND DRY
CONDITIONS TO INLAND AREAS. A SHALLOW MARINE LAYER AND ONSHORE FLOW
WILL KEEP AREAS NEAR THE COAST COOLER WITH PATCHY NIGHT AND MORNING
LOW CLOUDS AND FOG.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (TODAY THROUGH WEDNESDAY)...
A TROUGH OF LOW PRESSURE MOVING INLAND ALONG THE WEST COAST WILL
MAINTAIN STRONGER ONSHORE FLOW INTO TUESDAY. THIS WILL BRING LOCALLY
GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS EACH LATE AFTERNOON
THROUGH LATE EVENING WITH STRONGEST GUSTS TO AROUND 45 MPH.

THE MARINE LAYER IS NEAR 3000 FEET AND WILL DEEPEN TO AROUND 3500
FOR LATE TONIGHT INTO TUESDAY MORNING WITH EXTENSIVE NIGHT AND
MORNING COASTAL LOW CLOUDS AND FOG EXTENDING INTO THE FAR INLAND
VALLEYS THIS MORNING AND ONTO THE LOWER COASTAL SLOPES TUESDAY
MORNING.

HIGH TEMPERATURES WILL COOL SLIGHTLY TODAY. WARMING WILL BEGIN
TUESDAY WITH HIGH TEMPERATURES RETURNING TO NEAR AVERAGE ON
WEDNESDAY.

&&

.LONG TERM (THURSDAY THROUGH MONDAY)...
STRONG HIGH PRESSURE WILL DEVELOP OVER THE GREAT BASIN AND REMAIN
ANCHORED OVER THE WEST INTO NEXT WEEK. THIS WILL BRING MUCH WARMER
TEMPERATURES FOR INLAND AREAS. A SHALLOW MARINE LAYER AND ONSHORE
FLOW WILL KEEP COASTAL AREAS COOLER WITH MORE MODEST WARMING. FOR
FRIDAY INTO NEXT WEEK...THIS WILL PUSH HIGH TEMPERATURES TO AROUND
115 IN THE LOWER DESERTS...105 TO 110 IN THE UPPER DESERTS...90S IN
THE LOWER ELEVATIONS OF THE MOUNTAINS AND 80S ABOVE 6000
FEET...AROUND 100 IN THE INLAND VALLEYS...AND 90S IN THE WESTERN
VALLEYS AND FAR INLAND ORANGE COUNTY.

&&

.AVIATION...
241126Z...COAST/VALLEYS...STRATUS...CURRENTLY 25-40 SM INLAND WITH
BASES 2000-2300 FT MSL AND TOPS AROUND 2800-3000 FT MSL...WILL
CONTINUE THROUGH 1500 UTC. 1500-1900 UTC...STRATUS SLOWLY CLEARING
TO WITHIN 5 SM OF THE COAST. AREAS WITHIN 5 SM OF THE COAST WILL SEE
LINGERING SCT-BKN CLDS AT AROUND 2500 FT MSL THROUGH 25/0000 UTC.
BKN CIGS MAY POSSIBLY IMPACT KSAN...KCRQ AND KSNA THROUGH THE
DAY...BUT CONFIDENCE IS NOT HIGH ENOUGH TO PUT IN THE TAFS.
ELSEWHERE...SCT CLDS AOA 20000 FT MSL AND UNRESTRICTED VIS.
25/0000-0600 UTC...STRATUS MOVING BACK INLAND...EVENTUALLY REACHING
25-40 SM INLAND BY 25/0900 UTC...WITH BASES 1600-1800 FT MSL AND
TOPS AROUND 2500-2800 FT MSL.

MTNS/DESERTS...SCT CLDS AOA 20000 FT MSL AND UNRESTRICTED VIS
THROUGH TONIGHT. WEST WINDS 20-25 KT WITH GUSTS 35-40 KT ACROSS
RIDGES WILL CREATE MOD-STG UDDFS AND AREAS OF LLWS OVER AND EAST
OF THE MTNS. STRONG NORTHWEST SURFACE WINDS...WITH GUSTS TO 30
KT...EXPECTED AT KPSP AND KTRM DURING THE AFTERNOON TO EARLY
EVENING HOURS.

&&

.MARINE...
LARGE TIDAL SWINGS WILL CONTINUE THROUGH THE MIDDLE OF THE
WEEK...WITH THE LOWEST TIDE OF AROUND -1.5 FEET OCCURRING DURING
THE EARLY MORNING HOURS...AND THE HIGHEST TIDE OF 6.5+ FEET
OCCURRING DURING THE LATE EVENING HOURS. THE TIDAL SWINGS WILL
CONTINUE TO BRING STRONG RIP CURRENTS DURING THE TRANSITION FROM
HIGH TIDES TO LOW TIDES.

A NEW SOUTH-SOUTHWEST SWELL WILL ARRIVE LATE TUESDAY...PEAK
WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING AT 4 FEET/16
SECONDS...AND SLOWLY DIMINISH THROUGH THE REST OF THE WEEK. THIS
WILL RESULT IN ABOVE-AVERAGE SURF FOR SOUTH AND SOUTHWEST
FACING BEACHES AND STRONG RIP CURRENTS FOR LATE TUESDAY THROUGH
THURSDAY.

FINALLY...STRONGER ONSHORE FLOW WILL BRING 20 KT NORTHWESTERLY
GUSTS TO THE COASTAL WATERS TUESDAY AFTERNOON AND
EVENING...RESULTING IN CHOPPY SEA CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...17
AVIATION/MARINE...HARRISON
Hazardous weather outlook, Jun 24, 3:39 AM PDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
339 AM PDT MON JUN 24 2013

CAZ042-043-251330-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
339 AM PDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

FOR THE BEACHES...THE TRANSITION BETWEEN LOW AND HIGH TIDES WILL
CAUSE STRONG RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOR THE BEACHES THROUGH WEDNESDAY...THE TRANSITION BETWEEN LOW
AND HIGH TIDES WILL CAUSE STRONG RIP CURRENTS.

FOR FAR INLAND ORANGE COUNTY FOR FRIDAY THROUGH SUNDAY...HOT WITH
HIGH TEMPERATURES IN THE 90S.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ048-050-055>058-060>062-251330-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
339 AM PDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEYS...MOUNTAINS...AND
DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOR FRIDAY THROUGH SUNDAY...STRONG HIGH PRESSURE OVER THE GREAT
BASIN WILL BRING HOT DAYTIME TEMPERATURES.

AVOID STRENUOUS OUTDOOR ACTIVITY IF POSSIBLE. IF YOU HAVE TO BE
OUTSIDE...DRINK PLENTY OF NON-ALCOHOLIC...NON-CAFFEINATED FLUIDS.
WEAR LIGHTWEIGHT LOOSE-FITTING CLOTHING. WEAR A HAT TO SHIELD
YOURSELF FROM THE SUN...AND USE SUN SCREEN TO REDUCE POSSIBLE
SUNBURN. TAKE ADVANTAGE OF AIR CONDITIONING AND SHADE IF POSSIBLE.
NEVER LEAVE CHILDREN OR PETS IN ENCLOSED VEHICLES...EVEN BRIEFLY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

17

In the hours before

Special weather statement, Jun 24, 3:32 AM PDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
332 AM PDT MON JUN 24 2013

CAZ042-048-050-055>058-060>062-251330-
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
332 AM PDT MON JUN 24 2013

...HOT FOR INLAND AREAS FOR LATE THIS WEEK INTO NEXT WEEK...

STRONG HIGH PRESSURE WILL DEVELOP LATE THIS WEEK AND REMAIN
ANCHORED OVER THE WEST INTO NEXT WEEK. THIS WILL BRING MUCH WARMER
TEMPERATURES FOR INLAND SOUTHERN CALIFORNIA. THE HOTTEST WEATHER
IS EXPECTED FOR FRIDAY INTO NEXT WEEK WITH MINOR DAY TO DAY
FLUCUATIONS IN TEMPERATURES.

HIGH TEMPERATURES FOR FRIDAY INTO NEXT WEEK...

LOWER DESERTS...........................AROUND 115.
UPPER DESERTS...........................105 TO 110.
MOUNTAINS BELOW 6000 FEET......................90S.
MOUNTAINS ABOVE 6000 FEET......................80S.
INLAND VALLEYS..........................AROUND 100.
WESTERN VALLEYS AND FAR INLAND ORANGE COUNTY...90S.

DURING HOT WEATHER...

* AVOID STRENUOUS OUTDOOR ACTIVITY IF POSSIBLE.

* IF YOU HAVE TO BE OUTSIDE...DRINK PLENTY OF NON-ALCOHOLIC...NON-
  CAFFEINATED FLUIDS.

* WEAR LIGHTWEIGHT LOOSE-FITTING CLOTHING.

* WEAR A HAT TO SHIELD YOURSELF FROM THE SUN.

* USE SUN SCREEN TO REDUCE POSSIBLE SUNBURN.

* TAKE ADVANTAGE OF AIR CONDITIONING AND SHADE IF POSSIBLE.

* NEVER LEAVE CHILDREN OR PETS IN ENCLOSED VEHICLES...EVEN
  BRIEFLY.

17

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.